MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.7MM & SMALL SCREWS; GAUGE, DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.7MM & SMALL SCREWS; GAUGE, DEPTH
Catalog Number 319.04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an (b)(6) 2018, the depth gauge was found broken by medical device reprocessing department (mdrd).The silver hook appears to be unthreaded from the black piece.There was no patient involvement.This report is for one (1) depth gauge for 2.7mm & small screws.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Customer quality conducted an investigation of the returned device.Device evaluation: broken.Visual inspection observed that the needle portion of the depth gauge was broken where the needle articulates with the slider of the depth gauge.There is slight surface wear present on the outside of the guide sleeve.The received condition was determined to agree with the complaint condition.During the document/specification review the following drawings, reflecting the current revision, were reviewed.Drawings reflecting the manufactured date of the device were not reviewed as the lot number for the device is unknown.Depth gauge for 2.7mm to 4.0mm screws: slider assembly depth gauge: no definitive cause of the issue could be determined.Dimensional inspection: dimensional inspection of needle component could not be conducted due to post manufacturing damage.No review of the device history record(s) or material and hardness review could be conducted due to the lot number being unknown.The exact cause of the complaint condition cannot be determined as the handling and use of the device are unknown.However, the condition of the depth gauge is consistent with the result of a bending force applied to the needle portion of the depth gauge that is beyond the yield limit of the material.Investigation conclusion: the complaint condition is confirmed as the needle was observed to be broken from the slider of the depth gauge.No design or manufacturing issues were identified.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR 2.7MM & SMALL SCREWS
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8026058
Report Number2939274-2018-54719
Device Sequence Number11114505
Product Code HTJ
UDI-Device Identifier10886982189974
UDI-Public(01)10886982189974
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number319.04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer10/22/2018
12/11/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date11/21/2018
12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1